Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2005, 9:55 PM MDT for Grant County, Sioux County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 9:55 PM MDT (03:55 UTC)
- Expired
- Jun 6, 2005, 11:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 8:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 070355
SVRBIS
NDC037-085-070500-
/O.NEW.KBIS.SV.W.0064.050607T0355Z-050607T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM MDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 1100 PM MDT(MIDNIGHT CDT)
* AT 952 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ELGIN TO 10 MILES SOUTH OF SELFRIDGE...OR ALONG A LINE
EXTENDING FROM 53 MILES SOUTHEAST OF DICKINSON TO 63 MILES SOUTH OF
BISMARCK...AND MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HEIL...SELFRIDGE AND LEITH AROUND 1000 PM MDT
SHIELDS AND CARSON AROUND 1005 PM MDT
RALEIGH AROUND 1010 PM MDT
LARK AND FORT YATES AROUND 1115 PM CDT
SOLEN AROUND 1130 PM CDT
CANNON BALL AROUND 1140 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4668 10174 4663 10172 4662 10131 4637 10131
4636 10107 4627 10105 4640 10090 4637 10072
4643 10061 4636 10056 4623 10058 4615 10064
4602 10060 4595 10069 4595 10113 4643 10205
$$
JC2 follow-up statements
000
WWUS53 KBIS 070427
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 PM CDT MON JUN 6 2005
NDC037-085-070500-
/O.CON.KBIS.SV.W.0064.000000T0000Z-050607T0500Z/
GRANT ND-SIOUX ND-
1027 PM MDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM MDT(MIDNIGHT
CDT) FOR SIOUX AND GRANT COUNTIES...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF CARSON TO 8 MILES NORTH OF FORT
YATES...OR ALONG A LINE EXTENDING FROM 40 MILES WEST OF BISMARCK TO
42 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CANNON BALL BY 1140 PM CDT
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING(300 AM CDT TUESDAY MORNING) FOR SOUTHEASTERN NORTH
DAKOTA.
LAT...LON 4668 10174 4663 10172 4662 10131 4637 10131
4636 10107 4627 10105 4640 10090 4637 10072
4643 10061 4636 10056 4623 10058 4615 10064
4602 10060 4595 10069 4595 10113 4643 10205
$$
JC000
WWUS53 KBIS 070455
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1156 PM CDT MON JUN 6 2005
NDC037-085-070506-
/O.EXP.KBIS.SV.W.0064.000000T0000Z-050607T0500Z/
GRANT ND-SIOUX ND-
1056 PM MDT MON JUN 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR SIOUX AND GRANT COUNTIES
EXPIRES AT 1100 PM MDT(MIDNIGHT CDT)...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING(300 AM CDT TUESDAY MORNING) FOR SOUTHEASTERN NORTH
DAKOTA.
LAT...LON 4668 10174 4663 10172 4662 10131 4637 10131
4636 10107 4627 10105 4640 10090 4637 10072
4643 10061 4636 10056 4623 10058 4615 10064
4602 10060 4595 10069 4595 10113 4643 10205
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:10 PM MDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jun 6, 1:10 PM MDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT MON JUN 6 2005 .SHORT TERM... MAIN CONCERN IS SEVERE WEATHER AND FLASH FLOODING TONIGHT. LOW LEVEL MOISTURE IS STREAMING INTO THE REGION AHEAD OF A DEVELOPING SURFACE LOW. CAPES WILL BE RISING THIS AFTERNOON AND A LOW LEVEL JET WILL MOVE INTO THE STATE THIS EVENING. EXPECT THUNDERSTORMS TO BEGIN IN THE FAR WEST BEFORE SUNSET. NORTH CENTRAL AND NORTHWEST NORTH DAKOTA HAS THE HIGHEST RISK OF HEAVY RAIN AND FLOODING. THE ETA AND GFS MODELS SHOW MAXIMUM CONVERGENCE AND THE MOST QPF JUST NORTH OF A SURFACE LOW CENTER. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO TUESDAY FOR CENTRAL ND. SHORT WAVES WILL COMBINE WITH A LINGERING SURFACE LOW TO MAINTAIN A POTENTIAL FOR SEVERE THUNDERSTORMS. THEN A PERSISTENT SOUTHWEST FLOW ALOFT WILL MAINTAIN A GOOD CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .LONG TERM... FRIDAY THROUGH MONDAY NIGHT...MADE VERY FEW CHANGES TO THE EXTENDED FORECAST PACKAGE AS INHERITED FORECAST LOOKING GOOD. LATEST GFS80 SOLUTION CONTINUES TO DEVELOP AN UPPER LOW OVER MT ON SUNDAY. THIS WILL BRING THE BEST CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY EVENING AS THE NORTHERN PLAINS FALLS UNDER VERY GOOD UPPER LEVEL DIVERGENCE AND DECENT MOISTURE ADVECTION. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH NORTHWEST AND NORTH CENTRAL ND FROM 9 PM CDT THIS EVENING TO 6 AM CDT TUESDAY MORNING... && LM/NH
Hazardous weather outlook, Jun 6, 3:34 AM MDT, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CDT MON JUN 6 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070933- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 434 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE TO SOUTHEASTERN MONTANA THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP NEAR THE LOW...THEN MOVE INTO WESTERN NORTH DAKOTA BY LATE AFTERNOON...AND SPREAD INTO CENTRAL NORTH DAKOTA TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE LOW MOVES EAST ACROSS THE NORTHERN PLAINS. SOME THUNDERSTORMS COULD BE SEVERE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 6, 8:23 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST GOLVA 46.73N 103.98W
06/06/2005 60 MPH GOLDEN VALLEY ND AMATEUR RADIO
&&
CPRINDIVILLELocal storm report, Jun 6, 8:30 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL NEW ENGLAND 46.54N 102.87W
06/06/2005 0.88 INCH HETTINGER ND CO-OP OBSERVER
&&
CPRINDIVILLELocal storm report, Jun 6, 8:49 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 16 SE AMIDON 46.32N 103.08W
06/06/2005 0.75 INCH SLOPE ND CO-OP OBSERVER
&&
CPRINDIVILLELocal storm report, Jun 6, 8:59 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
959 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FUNNEL CLOUD 7 NW HETTINGER 46.08N 102.74W
06/06/2005 ADAMS ND LAW ENFORCEMENT
&&
CPRINDIVILLEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:48 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 57 min |
| Jun 6, 7:06 PM MDT | Tornado Warning | BIS | Golden Valley, Slope | 24 min |
| Jun 6, 7:30 PM MDT | Tornado Warning | BIS | Golden Valley, Slope | 45 min |
| Jun 6, 7:30 PM MDT | Tornado Warning | BIS | Bowman | 45 min |
| Jun 6, 7:56 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 51 min |
| Jun 6, 8:01 PM MDT | Severe Thunderstorm Warning | BIS | Billings | 44 min |
| Jun 6, 8:20 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 40 min |
| Jun 6, 8:42 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 48 min |
| Jun 6, 8:44 PM MDT | Tornado Warning | BIS | Adams | 31 min |
| Jun 6, 9:29 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 31 min |
| Jun 6, 9:39 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 68 min |
| Jun 6, 10:06 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 54 min |
| Jun 6, 10:15 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 48 min |
| Jun 6, 10:33 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 43 min |
| Jun 6, 10:41 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more | 64 min |
| Jun 6, 10:44 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 64 min |
| Jun 6, 10:51 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Jun 6, 11:32 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 59 min |
| Jun 6, 11:55 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 65 min |
| Jun 6, 11:55 PM MDT | Tornado Warning | BIS | LaMoure, Logan | 23 min |
| Jun 7, 12:24 AM MDT | Severe Thunderstorm Warning | BIS | Dickey | 36 min |
| Jun 7, 12:47 AM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 34 min |
| Jun 7, 5:05 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 7, 5:16 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 44 min |
| Jun 7, 5:26 PM MDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 5:58 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.